# SDR CA960212024

- Difficulty date: November 17, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-23-250
- Engine: Lyc IO540C4B5
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 1100717
- Condition: Faulty
- Location: Dc Sys
- Component: Delco, 1100717
- Stage of operation: CR
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN)INSPECTION REVEALED THE TWO ALTERNATORS TO BE FAULTY. ONE DID NOT FUNCTION AT ALL, AND THE OTHER ONLY VERY WEAKLY. BATTERY 6-35 DID NOT CHARGE FULLY AFTER LONG CHARGING HOURS. THE BATTERY PROBABLY WASNOT AT MAXIMUM CHARGE LEVEL FOR MANY FLIGHT HOURS, THUS CAUSING THE ALTERNATORS TO WORK AT MAXIMUM. WHEN THE FIRST ALTERNATOR FAILED THE SECOND FAILED SOON AFTER UNDER THE ADDITIONAL LOAD. REPLACED THE TWO ALTERNATORS AND BATTERY AND THE SYSTEM FUNCTIONED NORMALLY.
